I have had crohns for 13 years and just recently have been experiencing another bad flare-up. My doctor initially put me on Entocort, but now that my symptoms are getting worse, he wants me to try Remicade. I am wondering if there are any side effects when taking both Remicade and Entocort.
Has anyone that has been diagnosed with crohns have any side effects with Remicade and Entocort?
- 24 Apr 2012 by tstro90
- 28 November 2014
- entocort, remicade, inflammatory bowel disease, crohn's disease, crohn's disease - acute, crohn's disease - maintenance, side effect, doctor
Endocort is a steroid and is typically used when crohn's disease is in a flared state. My wife has been on endicort and Cimizia at the same time. Remicade is a very strong medication that has risks associated with it as does Cimzia, Humira, 6 HP, and others (all very expensive, and will absolutely suppress your natural immune system)... My wife had everything from pancreatitis, deep gagging / reaction to remicade... rushed off to ER during the infusion. My beloved had crohn's for 12 years..had two resections of her colon, and eventually just on Good Friday.3 wks ago had..a full ileostomy with remainder of her colon removed. If you go with the Remicade..and are infused make sure there are RNs monitoring you during the infusion... that is critical... also, stay away from highly infectious environments, like nursing homes and hospitals, or sick kids etc. as your immune system function will be diminished. Read / research and understand the risks... but crohn's apart from a miracle goes its course unless you really take care of yourself with proper diet, 5 small meals/ day, lots of nutrients, and vitamin supplements... exercise, exercise exercise..don't smoke or drink in excess... and you will manage your crohn's well ... Also try biofeedback or simple deep breathing exercises ... five full inhale/exhales in one minute to optimize relaxing... and minimize anxiety... God bless you Tstro90! You are a trooper in this battle.
I had no problem with Entocort but the Remicade was a totally different experience. On my 3rd infusion, I woke to multiple alarms going off (BP was 222/187), I was vomiting over the side of the bed and I couldn't breathe. The nurses administered Benedryl, Ativan, Dilaudid and rushed me to the ER. Needless to say, I'm off the Remicade. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Sep 2009 • 1 answer
Updated 2 Mar 2013 • 3 answers
Is anyone aware of a "rebound effect" as the body's immune system catches up to the Remicade assault
Updated 13 Jul 2012 • 1 answer
Updated 16 Feb 2015 • 3 answers
Updated 28 Mar 2016 • 1 answer